Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 30, 1994, 6:23 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1994, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 30, 1994, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 302323 FFWTUL ARC033-131-310230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 623 PM CDT SAT JUL 30 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHWEST ARKANSAS ...SOUTHWESTERN CRAWFORD COUNTY IN WEST CENTRAL ARKANSAS ...WESTERN SEBASTIAN COUNTY AT 620 PM...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE ACROSS SOUTHWEST CRAWFORD AND WESTERN SEBASTIAN COUNTIES. RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN SOUTHWEST OF GREENWOOD AND IN THE FORT SMITH AND VAN BUREN AREAS. ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:08 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 4:08 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 410 PM CDT SAT JUL 30 1994 YET ANOTHER WIND MAX APPEARS TO BE HEADED SOUTH DOWN THE EASTERN SIDE OF THE WESTERN U.S. UPPER RIDGE INTO NEBRASKA AND EVENTUALLY INTO OKLAHOMA. THE LAST COUPLE OF NIGHT THESE WIND MAXES HAVE INTERACTED WITH THE LOW LEVEL SOUTHERLY FLOW AND WARM ADVECTION IN THE PLAINS TO PRODUCE SHOWERS AND A FEW THUNDERSTORMS. EXPECT THE SAME MAY HAPPEN AGAIN TONIGHT AND LAST INTO SUNDAY AND WILL BROADBRUSH 20 PERCENT POPS OVER THE FORECAST AREA. A BETTER CHANCE FOR TRW SHOULD COME SUNDAY NIGHT AS A SHORTWAVE HEADED UP THE BACKSIDE OF THE RIDGE AND A WEAK FRONT PUSHING SOUTHEAST TOWARD KANSAS INTERACT LATE SUNDAY. RESULTING THUNDERSTORMS WOULD NOT BE HARD PRESSED TO PUSH INTO NORTHEAST OKLAHOMA SUNDAY NIGHT AND OVER THE WHOLE AREA MONDAY MORNING. TUL 67/87/70/89/71 2233 MLC 66/89/70/91/70 22-3 BVO 65/88/68/91/69 2233 IDB 67/90/71/91/71n 22-3 /17 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:30 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Jul 30, 3:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Jul 30, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 24 min |
Nearby
Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.